Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On opiates. How to get rid of short and long term memory loss?

Answered by
Dr.
Dr. Ram Choudhary

Internal Medicine Specialist

Practicing since :2001

Answered : 2272 Questions

default
Posted on Mon, 31 Dec 2012 in Brain and Spine
Question: My mother overdosed on opiates, she has short and long term memory loss and has lost use of her left hand. What are her prospects for recovery? It's been three days since she was released and is showing some (but minimal) improvement with memory.
doctor
Answered by Dr. Ram Choudhary 2 hours later
Hi XXXXXXX
Welcome to healthcare Magic!
your mother seems to have suffered a cerebrovascular accident, or a nerve injury apart from the opiate poisoning.
The opiate poisoning does not cause acute onset long-term memory loss and localised weakness like she is suffering in the hand. A brain CT/MRI investigation is worthwhile in her case.
The first week is the time of maximum recovery after that the residual problems recover slowly and variably over long time.
To avoid deformity in the weak limb, regular physiotherapy should be done.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ram Choudhary 1 hour later
Thank you Dr.Choudary.
Luckily my brother in law is a PTA, he will be very helpful in getting her to the right place for physical therapy. I am happy to announce that through prayer her emotional state is markedly improving, and her memory retention is increasing slowly but steadily.
I can't thank you enough for your clarification of what is going on with my mom. I wish you luck in all of your endeavors.

God bless you,
XXXXXXX
doctor
Answered by Dr. Ram Choudhary 20 hours later
Hi XXXXXXX
Welcome back to healthcare Magic!
You do not want to pay thanks to me probably because my advise has not restored the health of your mother.
I have a long list of thankful patients and their relatives so really it would not matter much, I am also feeling bad about her health but I can't be held responsible for what is in any body's fate!
I hope with good care and physiotherapy she would recover to manage the activities of daily life.
Take Care!

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Treatment/Therapy ,  
Lab Tests ,  
Medical Topics

Recent questions on  Drug rehabilitation

doctor1 MD

we have been giving 0.5 mg Restyl to my mom who is a patient of Grade IV Gliobastom. Recently due to lack of sleep for almost a week, the doctor asked me to increase the dose of Restyl. I find her very sloppy and in a drowsy state. Is ti because of the increased dosage. pls respond

doctor1 MD

Hello Dr. I have been on dilaudid 8 mg four times a day due to a serere mva that left me with many chronic problems. I refused to take narcotics because i ve seen what it has done to people, however, about a month after the accident, the pain was so unbearable, that I had no choice, and so here I am on the dilaudid ferris wheel. My doctor gave me a pack of suboxone to try and come see him in two weeks.. I m in a position now where I want to start it, and have taken my last dose 12 hours ago. I do not want to go into withdrawal because I remembered how I felt when I was in Ontario visiting my kids, and forgetting my pill bag. We were running late and I could have sworn I put it in a carry on, but because this bag looked like a similar makeup bag that my daughter had, I figured it was hers. Well, I can;t tell you how terrible I felt and honestly wanted to die from the feeling of withdrawal. i ve never experienced such pain, fear and anxiety in my life. I even begged my husband, who is a martial arts master to knock me out using the pressure points he has used in the past to knock people out without causing them harm, but of course he refused. I just never want to experience that again, so please tell me, is 12 hours a good enough time to start suboxone after my last dose. i should also mention, I was slowly weaning my self the last 2 months from 8 mg every 6 hours to 8 mg,,,one in the morning and one at at night and for this last week, a scored 8mg for a total of 4 mg in the am, and 4 mg in the pm. It s been hard but I wanted as little in me as possible before I started suboxone. So basically, this monring I took a 4mg, and it s now around 8pm at night. If i take the suboxane, how should I expect fo feel

doctor1 MD

Hello. I m trying to stop using my Fentanyl patch. The pain mgmt gave me 10 mg methadone q 12 h hour withdrawals. Uh....I can t and don t want this methadone. It seems to make me worse. So, when the horrible sickness/anxiety hit the last two times, instead of methadone I took half of a hydrocodoneand.25 MG s of my za ax. What I want to know is if I can take my meloxicam and gabapentin while the methadone is still in my system? Thank you.

doctor1 MD

I have been in pain management since 2007 because I need my knees replaced, 5 discs in my back fused. there are a few more thins but those are the main ones. I have been on methadone for over 3 years at 160mg. 4 10mg 4x a day. they just changed my medicine to give my body a break for a few months. they put me on exalgo er at first 3 16mg 1x in the morning. they tapered me off the methadone and tapered me on the exalgo er at the same time in a week. they told me I wouldn t have any withdrawal but I have had bad withdrawal even though I have another drug in my body. my b.p. has been normal and my pulse has to but ever since this my b.p. has been 167over140 and pulse at 120. it has varied the past 2 weeks but it has still been around these levels. Is it because of the withdrawal or from the exalgo? they gave me valium to help my body with it s cravings but it hasn t helped my blood pressure or pulse either. My question is what is causing it and when will it stop??

doctor1 MD

If I am addicted to opiates, will tramadol keep me from going into withdrawal and being "dope sick?"

doctor1 MD

I have joint pain and use hydocodone - 10 milliigrams each day only and tramadol , only because it was prescribed in 1985 and probably withdrawal may be severe, Celebrex helps a great deal but I may have kidney problems as a result. my non-regular...

doctor1 MD

I had three beers from 8-10 and at about 11:15 I completely forgot I had been drinking and took 5mg of ambien becuase i have been having major stress and anxiety . Should I go to the hospital?